Can missing just one day of Synthroid (thyroid medication) cause palpitations, shakiness and fatigue?
I ran out of my Synthroid yesterday, the last time I took it was about 36 hours ago, I didn't think missing one dose would make a difference. I started getting really strong hunger pains (which is odd for me) this evening, once I ate I got very fatigued, my heart is palpitating and I feel like my legs are falling out from under me. It is hot today and I did drink an extra cup of coffee, do you think it's the heat and coffee or can missing a dose of thyroid meds cause you to feel horrible like this in just one day?
- BTW I'm taking the lowest dose .025 mg.
- yes it can... the medication you are on effects the endocrine system. My advice is that you should contact a pharmacist or your Dr.
For future reference you can call www.canamericadrugs.com toll free at 1-866-982-9530 and obtain free pharmacists counseling from 8AM - 5:30PM [CST]. Ask for Mathilda she is awesome
- No we all miss sometimes.
- No, missing one dose will not have much of an effect. I have no thyroid at all and I can skip a dose and have no effect. My dose is 200 mcg.
Synthroid has a 1/2 life in your body of about 7 days. Meaning it take 7 days for your body to use half the medication.
Normally if you forget a dose you should take it asap the same day, but never take a double dose.
- Everyone reacts to meds differently. If you have been on the synthroid for a long time your body can go through a kind of withdrawal. Just take your next dose asap then continue on the regular schedule. However, if you don't feel better after taking another dose call your doctor.
- What dosage are you taking? Sometimes if you need a very high dose to correct a more severe case missing just one dose can cause you to experience withdrawl-like symptoms (not that you're addicted, but dumping so low can cause you to feel awful funky). The overall effect on your metabolism and general health is minimal if you just miss a dose or two, but don't delay too long getting back on it or you can really throw yourself out of whack.